MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM/8.0MM PROTECTION SLEEVE 188MM FOR ASLS; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM/8.0MM PROTECTION SLEEVE 188MM FOR ASLS; MISC ORTHO SURGICAL INSTR
Model Number 03.025.040
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient ids: (b)(6).Device is not expected to be returned for manufacturer review/investigation.(b)(4).Product was not returned.Device history records review could not be completed without lot number.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during trochanteric femoral nail procedure, one (1) protection sleeve would not slide into one (1) aiming arm.Protection sleeve would not slide all the way through the jig and is now stuck.The procedure ended up free handing for a perfect circle to complete the case.Surgeon lost a perfect reduction due to x-ray team having to re-position the patient to free hand drill under x-rays.There was a surgical delay of 1 hour and 30 minutes.The procedure was successfully completed.Patient outcome was successful/no patient consequence.This report is for one (1) protection sleeve.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The instrument(s) was not returned and instead will be do based on the supplied image(s) from the attachments (1 image(s) from the attachment(s) located in notes & attachments section of the product complaint).The image(s) (1 total) was reviewed and the complaint condition for unable to assemble could not be confirmed as the image(s) showed the instrument together however it could not be determined if there stuck together.As the instrument(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the supplied image(s).No definitive root cause was able to be determined as the complaint could not be confirmed.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record.Part: 03.025.040 lot: 9934008 manufacturing site: hägendorf, release to warehouse date: 30.June 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.,part: 03.025.040 lot: 9934008 manufacturing site: hägendorf release to warehouse date: 30.June 2016 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary investigation background: modified event description: it was reported that on (b)(6) 2019, during trochanteric femoral nail procedure, one (1) protection sleeve would not slide into one (1) aiming arm.Protection sleeve would not slide all the way through the jig and is now stuck.The procedure ended up freehanding for a perfect circle to complete the case.There was a surgical delay of 1 hour and 30 minutes.The procedure was successfully completed.Patient outcome was successful/no patient consequence.The instrument(s) was not returned and instead will be do based on the supplied image(s) from the attachments (1 image(s) from the attachment(s) located in notes & attachments section of the product complaint).The image(s) (1 total) was reviewed and the complaint condition for unable to assemble could not be confirmed as the image(s) showed the instrument together however it could not be determined if there stuck together.As the instrument(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the supplied image(s).No definitive root cause was able to be determined as the complaint could not be confirmed.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed; investigation site: hägendorf shipped back device ¿11.0mm/8.0mm protection sleeve 188mm for asls¿ with lot number 9934008 is in used conditions.As stated in the complaint description it is stuck into component 03.037.013 apposite channel.Scratches are visible on the device and on both the extremities are present damage marks.Most likely the device did not fit in the channel and it was used a hammer to force the passage through the channel.The device was separated by the other one (component 03.037.013).The following documents were reviewed: ¿ device history record (dhr) 15180357; ¿ inspection sheet ¿pa intern multiple visuelle endprüfung¿ ¿ device history record (dhr) 15209962; ¿ inspection sheet all the documents mentioned above have been analyzed.Human error is most likely to address as root cause, relevant actions have been taken to address the issue.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0MM/8.0MM PROTECTION SLEEVE 188MM FOR ASLS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8641631
Report Number2939274-2019-58288
Device Sequence Number14119131
Product Code LXH
UDI-Device Identifier10886982069900
UDI-Public(01)10886982069900
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.025.040
Device Catalogue Number03.025.040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2019
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer06/10/2019
07/31/2019
08/23/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date06/19/2019
08/08/2019
09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR